Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 28, 2007, 6:09 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 28, 2007, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 164 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:04 PM CDT | FLASH FLOOD | 10 Sw Hebbronville, TX | FLOODING OF HIGHWAY 16 SOUTHWEST OF HEBBRONVILLE NEAR RANDADO WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 282311
FFWBRO
TXC247-505-290115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
609 PM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF ZAPATA...
* UNTIL 815 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO AND
ESCOBA
MERGING THUNDERSTORMS FROM HEBBRONVILLE SOUTHWEST TO NEAR ZAPATA
HAVE DROPPED RADAR ESTIMATES OF 2 TO 3 INCHES IN WESTERN JIM HOGG
AND CENTRAL ZAPATA COUNTIES. THESE MERGING STORMS WILL CONTINUE TO
DROP EXCESSIVE RAINS AS THEY DRIFT SLOWLY SOUTHWARD AROUND 10 MILES
PER HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2692 9939 2656 9919 2680 9896 2680 9863
2711 9871 2721 9895
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:50 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 12:50 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1250 PM CDT THU JUN 28 2007 .DISCUSSION...PERSISTENT UPPER LOW CONTINUES OVER NORTH TEXAS IN BETWEEN TWO RIDGES...ONE OVER THE FOUR CORNERS AND THE OTHER OVER THE SOUTHEAST U.S. MODELS INDICATE THAT THE RIDGE OVER THE SOUTHEAST WILL WEAKEN AS THE SOUTHWEST RIDGE BUILDS EASTWARD... CAUSING THE UPPER LOW TO RETROGRADE SLOWLY TO THE SOUTHWEST. IN THE LOW LEVELS...A WEAK TROPICAL WAVE IS EXPECTED TO WORK ITS WAY WESTWARD OVER THE WEEKEND CAUSING AN INCREASE IN MOISTURE OVER DEEP SOUTH TEXAS. THIS WILL MAKE SHOWERS AND THUNDERSTORMS INCREASINGLY LIKELY BY SUNDAY AND LASTING THROUGH MID-WEEK. WITH PWATS FORECAST TO BE NEAR 2 INCHES DURING THIS PERIOD...HAVE GONE SLIGHTLY ABOVE MEX POPS FOR SATURDAY THROUGH MONDAY. TEMPS WILL BE NEAR NORMAL THROUGH THE PERIOD. && .MARINE...BUOY020 REPORTED S WINDS AROUND 5 KTS AND SEAS AT 3 FT. WINDS AND SEAS CONTINUE TO DECREASE AS THE PRESSURE GRADIENT RELAXES. A WEAK TROPICAL WAVE WILL MOVE INTO THE WESTERN GULF OVER THE WEEKEND AND INTERACT WITH THE PERSISTENT UPPER LEVEL LOW OVER CENTRAL TEXAS TO INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE LOWER TEXAS COASTAL WATERS THROUGH EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH TEMPO MVFR TO IFR CONDITIONS AS WIDELY ISOLD CONVECTION THIS AFTERNOON MAINLY ACROSS WRN ZONES. MVFR VIS/CIGS ARE LIKELY AGAIN IN PATCHY FG ACROSS NRN AND CTL ZONES FRI AM. INCREASED CHANCES FOR SHRA/TSRA FRI WILL PRODUCE MVFR CIGS LATE AM. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 88 79 89 / 10 10 30 40 BROWNSVILLE 76 91 77 90 / 10 20 30 40 HARLINGEN 75 92 76 92 / 10 20 30 40 MCALLEN 77 92 78 94 / 10 20 30 40 RIO GRANDE CITY 78 93 79 96 / 20 20 30 40 SOUTH PADRE ISLAND 77 85 80 88 / 10 10 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...55/BC+53/JE HMT/MESOSCALE.....VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 28, 1:45 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT THU JUN 28 2007 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 145 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WESTERN COUNTIES OF DEEP SOUTH TEXAS LATE THIS AFTERNOON AND EVENING. SLOW STORM MOVEMENT WILL ALLOW FOR TEMPORARY PONDING ON ROADWAYS AND MOTORISTS ARE URGED TO DRIVE WITH CAUTION DURING PERIODS OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DAYTIME HEATING AND INCREASING TROPICAL MOISTURE WILL PRODUCE SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OVER DEEP SOUTH TEXAS DURING THE PERIOD. MOTORISTS SHOULD DRIVE WITH CAUTION...AS TEMPORARY PONDING OF WATER ON ROADS WILL CAUSE VEHICLES TO HYDROPLANE AT HIGHER SPEEDS. SOME URBAN AND SMALL STREAM FLOODING IS ALSO POSSIBLE AS A RESULT OF THE RAINFALL. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr | 117 min |
| Jun 27, 9:19 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 41 min |
| Jun 27, 9:21 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| Jun 27, 9:56 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 49 min |
| Jun 27, 9:58 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 47 min |
| Jun 28, 5:14 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.